Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Lincoln, IL

August 24, 2007Clay County, Effingham County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 24, 2007, 4:31 PM CDT for Clay County, Effingham County, Illinois. It was in force for 59 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 4:31 PM CDT (21:31 UTC)
Expired
Aug 24, 2007, 5:30 PM CDT
In force
59 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Clay County, IL, Effingham County, IL

The radar

The Evansville,IN radar (KVWX), 103 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:40 PM CDTTSTM WND DMGEdgewood, ILTREE LIMBS DOWN.
Aug 24, 4:50 PM CDTTSTM WND DMG2 N Bible Grove, ILCROP DAMAGE ALONG CLAY AND EFFINGHAM COUNTY LINE ON HIGHWAY 45.
Aug 24, 4:50 PM CDTTSTM WND DMG7 N Louisville, ILTREES FELL ON A TRAILER. POWER LINES DOWN ON ROUTE 45. SWOP REPORT.
Aug 24, 4:50 PM CDTTSTM WND DMGHord, ILTOPS OF TREES TORN OFF. POWER LINES DOWN.
Aug 24, 4:57 PM CDTTSTM WND DMGBible Grove, ILPOWER POLES AND LINES DOWN. TREES DOWN.
Aug 24, 5:05 PM CDTTSTM WND DMGDieterich, ILPOWER POLE SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 12:19 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1385 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 242131
SVRILX
ILC025-049-242230-
/O.NEW.KILX.SV.W.0115.070824T2131Z-070824T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
431 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 530 PM CDT.

* AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF EDGEWOOD...OR ABOUT 19 MILES NORTHEAST OF SALEM...AND
  WAS MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALTAMONT...
  LOUISVILLE...
  WATSON...
  BIBLE GROVE...
  INGAHAM...
  TEUTOPOLIS...
  DIETERICH...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3904 8880 3891 8880 3892 8870 3870 8868
      3878 8827 3884 8827 3886 8837 3917 8838

$$

GOETSCH
4 follow-up statements
000 
WWUS53 KILX 242145
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT FRI AUG 24 2007

ILC025-049-242230-
/O.CON.KILX.SV.W.0115.000000T0000Z-070824T2230Z/
CLAY-EFFINGHAM-
444 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN EFFINGHAM AND NORTHERN CLAY COUNTIES...

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 2
MILES SOUTH OF MASON...OR ABOUT 14 MILES SOUTH OF EFFINGHAM...MOVING
NORTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WATSON...
  HORD...
  HEARTVILLE...
  BIBLE GROVE...
  ELLIOTSTOWN...
  INGAHAM...
  TEUTOPOLIS...
  WENDELIN...
  DIETERICH...
  MONTROSE...

OTHER LOCATIONS AFFECTED INCLUDE...OSKALOOSA...LOUISVILLE...IOLA...
EDGEWOOD AND ALTAMONT.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 158.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 104.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3904 8880 3891 8880 3892 8870 3870 8868
      3878 8827 3884 8827 3886 8837 3917 8838

$$

GOETSCH
000 
WWUS53 KILX 242204
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT FRI AUG 24 2007

ILC025-049-242230-
/O.CON.KILX.SV.W.0115.000000T0000Z-070824T2230Z/
CLAY-EFFINGHAM-
504 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN EFFINGHAM AND NORTHEASTERN CLAY COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4
MILES NORTH OF BIBLE GROVE...OR ABOUT 14 MILES SOUTHEAST OF
EFFINGHAM...MOVING NORTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  DIETERICH...
  MONTROSE...

OTHER LOCATIONS AFFECTED INCLUDE...WENDELIN...WATSON...TEUTOPOLIS...
LOUISVILLE...INGAHAM...HORD...HEARTVILLE AND ELLIOTSTOWN.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3908 8867 3892 8854 3873 8854 3878 8827
      3884 8827 3886 8837 3917 8838

$$

GOETSCH
000 
WWUS53 KILX 242218
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT FRI AUG 24 2007

ILC025-049-242230-
/O.CON.KILX.SV.W.0115.000000T0000Z-070824T2230Z/
CLAY-EFFINGHAM-
516 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN EFFINGHAM AND NORTHEASTERN CLAY COUNTIES...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
MONTROSE TO 6 MILES EAST OF ELLIOTSTOWN TO 3 MILES SOUTHEAST OF BIBLE
GROVE...MOVING NORTHEAST AT 35 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WENDELIN...

OTHER LOCATIONS AFFECTED INCLUDE...TEUTOPOLIS...INGAHAM AND
DIETERICH.

AT 450 PM...TREE TOPS WERE TORN OFF AND POWER LINES DOWN IN HORD IN 
CLAY COUNTY...REPORTED BY EMERGENCY MANAGEMENT. AT 457 PM...POWER 
POLES WERE BLOWN DOWN IN BIBLE GROVE.

THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 3911 8855 3896 8844 3877 8846 3878 8827
      3884 8827 3886 8837 3917 8838

$$

GOETSCH
000 
WWUS53 KILX 242233
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT FRI AUG 24 2007

ILC025-049-242242-
/O.EXP.KILX.SV.W.0115.000000T0000Z-070824T2230Z/
CLAY-EFFINGHAM-
532 PM CDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM AND
NORTHEASTERN CLAY COUNTIES EXPIRES AT 530 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 
800 PM. REMAIN ALERT FOR ADDITIONAL STORM DEVELOPMENT. 

LAT...LON 3911 8855 3896 8844 3877 8846 3878 8827
      3884 8827 3886 8837 3917 8838

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:25 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 24, 3:25 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT FRI AUG 24 2007

.DISCUSSION...
ISSUED 325 PM CDT FRI AUG 24 2007

FORECAST CONCERN IS RISK OF SEVERE STORMS INTO THIS EVENING AND
FLOOD WATCH NORTH OF LINCOLN THROUGH TONIGHT. 12Z SHORT RANGE MODELS
ARE IN FAIR AGREEMENT THROUGH THIS WEEKEND AS COLD FRONT SLIDES SE
THROUGH CENTRAL IL TONIGHT AND SE IL SAT MORNING. HIGH PRESSURE
MOVING INTO THE GREAT LAKES BY SAT NIGHT AND SUNDAY TO RETURN DRY
AND COOLER/LESS HUMID AIR TO CENTRAL/SE IL. NEXT COLD FRONT TO SLIDE
INTO IL TUE NIGHT AND WED BRINGING NEXT CHANCE OF CONVECTION.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
RADAR MOSAIC SHOWS DEVELOPING LINE OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS FROM NW INDIANA JUST WEST OF CHAMPAIGN AND ACROSS
CENTRAL MO NE TO THE ST LOUIS METRO AREA. ISOLATED THUNDERSTORMS
ALSO IN SE IL WHILE ISOLATED SHOWERS NW OF THE IL RIVER. 20Z/3 PM
SURFACE MAP SHOWS A COLD FRONT FROM SE PARTS OF WI/IA INTO EASTERN
KS WITH 1010 MB LOW PRESSURE OVER FAR SE NEBRASKA. OUTFLOW BOUNDARY
WAS JUST NORTH OF I-72 IN CENTRAL IL. TEMPS RANGE FROM THE UPPER 70S
FROM THE IL RIVER NW WHERE MORE CLOUD COVER AND 90S FROM I-72 SOUTH
WHERE MORE SUNSHINE TODAY WITH LAWRENCEVILLE SIZZLING AT 101F...
THEIR 5TH DAY THIS MONTH AT OR ABOVE 100F. HUMID WITH DEWPOINTS IN
THE UPPER 60S AND LOWER 70S. HEAT INDEX FROM 100 TO 105F SOUTH OF
I-72.

INCREASED POPS TO CATEGORICAL 80% THIS EVENING ACROSS CENTRAL IL
THEN LIKELY OVERNIGHT. STILL A GOOD CHANCE OF CONVECTION TONIGHT IN
SE IL SE OF I-70 TOWARD LAWRENCEVILLE. LOTS OF SHORT WAVES AND UPPER
LEVEL ENERGY ALONG FRONTAL BOUNDARY AS IT MOVES SE INTO CENTRAL IL
TONIGHT TOWARD NW IL THIS EVENING AND COLLIDES WITH VERY UNSTABLE
AIR MASS ESPECIALLY SE OF THE IL RIVER WHERE SEVERE THUNDERSTORM
WATCH IN EFFECT UNTIL 8 PM. CAPES AS HIGH AS 2000 TO 3000 J/KG EAST
OF I-55 WITH HIGHEST AXIS OF INSTABILITY RUNNING FROM DANVILLE AND
CHAMPAIGN SW TO TAYLORVILLE AND SHELYVILLE. THESE AREAS WILL LIKELY
HAVE BEST CHANCE OF SEVERE STORMS WITH DAMAGING WIND GUSTS AND
POSSIBLE LARGE HAIL THROUGH EARLY EVENING AS SQUALL LINE DEVELOPS
AND MOVES EASTWARD. COLD FRONT TO MOVE TOWARD I-72 BY DAYBREAK SAT
AND TO LAWRENCEVILLE BY 18Z/SAT. PRECIPITABLE WATER VALUES FROM 1.5
TO 2 INCHES IN TROPICAL AIR MASS. HEAVY QPF LIKELY ACROSS CENTRAL IL
THIS EVENING WITH HALF TO 1 INCH AND LOCAL 1 TO 2 INCH AMOUNTS.
AREAS FROM PEORIA NORTH HAVE LOWER FLASH FLOOD GUIDANCE VALUES FROM
RECENT HEAVY RAINS AND WILL CONTINUE FLOOD WATCH FROM FULTON...
TAZEWELL AND MCLEAN COUNTIES NORTH THROUGH TONIGHT. CONVECTION
SHOULD DIMINISH OVERNIGHT WITH HEAVY QPF SHIFTING NE AND SOUTH OF
CENTRAL IL.

INCREASED CONVECION CHANCES SAT WITH CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS AS COLD FRONT MOVING THROUGH SLOWER PLUS HAVING SOME
LINGERING MOISTURE AND WEAK SHORT WAVES IN UPPER LEVEL TROF MOVING
INTO THE MIDWEST. HIGHS TO RANGE FROM LOWER 80S FROM I-74 NORTH AND
UPPER 80S SE OF I-70. DEWPOINTS IN THE MID TO UPPER 60S SO STILL
RATHER HUMID YET. LINGERED A SLIGHT CHANCE OF CONVECTION IN SE IL
EARLY SAT EVENING. THEN DRY...COOLER AND LESS HUMID AIR FILTERS INTO
THE AREA SAT NIGHT AND SUNDAY AS WEAK HIGH PRESSURE NEAR THE MT/ND
AND CANADIAN BORDER SETTLES INTO THE GREAT LAKES. MORE SUNSHINE
SUNDAY WITH HIGHS IN THE 80S AND LOWER DEWPOINTS IN THE LOWER 60S.

HIGH PRESSURE SHIFTS EAST OF IL INTO NEW ENGLAND MON WITH RETURN SSW
FLOW DEVELOPING AND STARTING TO BRING BACK WARMER AND A BIT MORE
HUMID AIR. HIGHS MON IN THE UPPER 80S AND LOWER 90S.

LONG TERM...TUESDAY THROUGH FRIDAY

HIGH PRESSURE SHIFTS CLOSE ENOUGH TO IL TO KEEP IT DRY TUE.
HOTTER AND MORE HUMID WITH HIGH TEMPS IN THE LOW TO MID 90S AND
DEWPOINTS IN THE UPPER 60S. TUE WILL BE THE HOTTEST DAY NEXT WEEK.
AFTER THAT...NORTHERN STREAM WAVE BRINGS NEXT COLD FRONT INTO THE
MIDWEST TUESDAY NIGHT INTO WEDNESDAY. EXTENDED/ENSEMBLE MODELS ARE
IN GOOD AGREEMENT WITH FRONTAL PASSAGE ON WEDNESDAY. DRY AND COOLER
WEATHER FOLLOWS THIS FRONT THU/FRI AS CANADIAN HIGH PRESSURE DROPS
DOWN INTO THE GREAT LAKES REGION. HIGHS IN THE UPPER 70S AND LOWER
80S WITH LOWS IN THE UPPER 50S AND LOWER 60S WHICH IS NEAR OR
SLIGHTLY COOLER THAN NORMAL.

HUETTL

&&

.AVIATION...
ISSUED 1242 PM CDT FRI AUG 24 2007

18Z TAFS REFLECT THE NEW SEVERE WATCH AND THE ORIGINAL MODERATE
RISK AREA FROM SPC. INCREASED THE WIND GUST WITH STORMS AS THEY
PASS THIS AFTERNOON AND EVENING WITH EXPECTED STORM LINE. POSSIBLE
LOWER CIGS OVERNIGHT AS THE FRONT MOVES THROUGH AND SHIFTS THE
WINDS TO THE WEST AND THEN NORTHWEST.

GOETSCH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TONIGHT FOR ILZ027>031-036>038.

&&
Hazardous weather outlook, Aug 24, 3:31 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT FRI AUG 24 2007

ILZ027>031-036-251100-
FULTON-KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
331 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS
A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A SLIGHT
RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...
LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS. FLASH FLOODING WILL REMAIN A POSSIBILITY
THROUGH TONIGHT...DUE TO THE VERY HEAVY RAINS ON ALREADY SATURATED
GROUND. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS
AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO
EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO
THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH
ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING
IS NOW FORECAST THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL END BY EARLY SATURDAY MORNING...AS THE COLD FRONT
PUSHES SOUTH OF THE AREA.

THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND
WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

ILZ037-038-251100-
MCLEAN-TAZEWELL-
331 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

...MODERATE RISK OF SEVERE STORMS THIS AFTERNOON...

STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS
A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...
LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS. FLASH FLOODING WILL REMAIN A POSSIBILITY
THROUGH TONIGHT...DUE TO THE VERY HEAVY RAINS ON ALREADY SATURATED
GROUND. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS
AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO
EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO
THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH
ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING
IS NOW FORECAST THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL END BY EARLY SATURDAY MORNING...AS THE COLD FRONT
PUSHES SOUTH OF THE AREA.

THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND
WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY THIS EVENING.

ILZ040-251100-
SCHUYLER-
331 PM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON...

STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS
A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF
STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING.
RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM
HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT
ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE
THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE
WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT
PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN
BELOW SEVERE LEVELS.

THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND
WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY THIS EVENING.

ILZ041-047-251100-
CASS-MASON-
331 PM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON...

STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS
A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF
STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING.
RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY
TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS
NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH
TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT
PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN
BELOW SEVERE LEVELS.

THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND
WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

ILZ042>046-048>057-061>063-066>068-071>073-251100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
331 PM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON...

STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS
A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE
RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF
STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT
PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN
BELOW SEVERE LEVELS.

THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND
WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

GOETSCH

In the hours before

Local storm report, Aug 24, 3:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     N URBANA                40.11N 88.21W
08/24/2007                   CHAMPAIGN          IL   MESONET

            SHINGLES TORN FROM ROOFTOPS. SOME SMALL BRANCHES DOWN.
            SWOP REPORT.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:04 PM CDTSevere Thunderstorm WarningILXMarshall41 min
Aug 23, 7:45 PM CDTSevere Thunderstorm WarningILXMarshall45 min
Aug 24, 1:58 AM CDTFlash Flood WarningILXKnox6 hr
Aug 24, 2:16 AM CDTSevere Thunderstorm WarningILXKnox44 min
Aug 24, 2:22 AM CDTSevere Thunderstorm WarningILXFulton23 min
Aug 24, 2:59 AM CDTFlash Flood WarningILXMarshall, Stark6 hr
Aug 24, 3:43 PM CDTSevere Thunderstorm WarningILXChampaign28 min
Aug 24, 5:02 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper58 min
Aug 24, 5:31 PM CDTSevere Thunderstorm WarningILXClark, Crawford59 min
Aug 24, 5:54 PM CDTSevere Thunderstorm WarningILXClark, Edgar51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.